Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I went into a new dermotolgist office for my adult cystic acne. I mostly get acne on the jawline, upper neck, sides of face.

I've been on ampicillin and tretinoin (retinoid) before for a couple of months. The ampicillin did wonders but now I feel I shouldn't take any antibiotics because of stomach issues. I don't want to kill off any more good backterial. I tried continuing the tretinoin after I weened myself off of ampicillin and it just caused more break outs - this time more cystic. I'm not sure if it was me coming off of antibiotics, or the retinoid not working for me.

This new dermatologist prescribed me a toner Omnicef mixed with witch hazel. I was instructed to break sixteen 300 mg capsuls and mix it with 16 oz of witch hazel. I'm supposed to apply this on my face as a toner in the morning and night after I wash my face with a gentle face wash Cerave.

She also prescribed me epiduo to put on at night.

I cannot find anything on Omnicef and have a few questions before I buy the prescriptions:

1. Anybody have experience with using omnicef mixed with witch hazel as a toner that can give insights to its effectiveness just as a topical toner? I don't want to take antibiotics orally.

2. Will omnicef + witch hazel give me an initial breakout? I know epiduo may do that so I am holding off on using that. Retinoids I've used before didn't do well for my under the skin acne.

3. Will applying an antibiotic topically, instead of orally, still ruin my liver/gut bacteria?

Any insight would help. Thanks.

Link to comment
Share on other sites

You could give it a try topically.i have only used this broad spectrum cephalosporin omnicef orally and worked well for moderate to severe acne.currently break open 4 500 mg b5 capsules and mix in about 4oz of water. And wash face daily with this.leave on a few minutes and either rinse with water or aloe vera gel.another awesome topical I use daily is 40% zinc oxide desitin diaper rash cream.and rinse off with pure grapefruit juice.olive oil or grapeseed extract can really cause acne if u use them to rinse it off.

Also using the omnicef should never cause gut problems topically and only rarely orally when taking.good luck

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×